Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 11, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jun 5, 2008, 4:10 AM CDT for 20 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Jun 5, 2008, 9:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 4:10 AM CDT (09:10 UTC)
- In effect from
- Jun 5, 2008, 9:00 AM CDT
- Expired
- Jun 5, 2008, 10:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
All 22 counties
Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5492 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 050910 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 410 AM CDT THU JUN 5 2008 ...STRONG WINDS TO AFFECT THE PANHANDLES TODAY... .A POTENT UPPER LEVEL SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKIES TODAY. THE ASSOCIATED SURFACE LOW OVER WESTERN KANSAS WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS THE PANHANDLES...RESULTING IN STRONG SOUTHWEST WINDS TODAY AND EARLY THIS EVENING. OKZ002-003-TXZ001>020-051800- /O.NEW.KAMA.WI.Y.0011.080605T1400Z-080606T0300Z/ TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY- MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY- WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART... STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS... FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 410 AM CDT THU JUN 5 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE EASTERN AND CENTRAL PORTIONS OF THE OKLAHOMA PANHANDLE AND ALL OF THE TEXAS PANHANDLE. SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AS A POTENT UPPER LEVEL SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES. GUSTS AS HIGH AS 55 MPH ARE POSSIBLE THIS AFTERNOON. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY RESULT IN POOR VISIBILITIES AT TIMES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
1 follow-up statement
000 WWUS74 KAMA 051804 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 104 PM CDT THU JUN 5 2008 ...STRONG WINDS TO AFFECT THE PANHANDLES TODAY... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKIES TODAY. THE ASSOCIATED SURFACE LOW OVER WESTERN KANSAS WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS THE PANHANDLES... RESULTING IN STRONG SOUTHWEST WINDS TODAY AND EARLY THIS EVENING. OKZ002-003-TXZ001>020-060300- /O.CON.KAMA.WI.Y.0011.000000T0000Z-080606T0300Z/ TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY- MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY- WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART... STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS... FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 104 PM CDT THU JUN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AS A POTENT UPPER LEVEL LOW PRESSURE SYSTEM MOVES OUT OF THE SOUTHERN ROCKIES. GUSTS AS HIGH AS 55 MPH ARE POSSIBLE THIS AFTERNOON. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY RESULT IN POOR VISIBILITIES AT TIMES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 4, 11:45 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 11:45 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CDT WED JUN 4 2008
.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THURSDAY EVENING...ONLY SCATTERED
TO BROKEN HIGH LEVEL CLOUDS. WINDS WILL INCREASE OUT OF THE SOUTHWEST
THURSDAY 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS OR HIGHER. AN
AVIATION WEATHER WARNING MAY BE NEEDED ON THURSDAY. WINDS WILL
SUBSIDE THURSDAY EVENING.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 1031 PM CDT WED JUN 4 2008/
UPDATE...
MADE A QUICK UPDATE TO THE ZONES TO REMOVE THE WIND ADVISORY AND ALSO
LOWERED WIND SPEEDS A BIT. WINDS DID DECREASE AFTER SUNSET AND SHOULD
GENERALLY REMAIN IN THE 10 TO 25 MPH RANGE. MAY NEED TO CANCEL THE
RED FLAG WARNING EARLY...BUT MODELS HINT THAT THE WINDS WILL STAY UP
IN PORTIONS OF THE WARNING AREA THROUGH MIDNIGHT. SO WILL HOLD OFF ON
CANCELING THE WARNING FOR NOW.
JJB
PREV DISCUSSION... /ISSUED 613 PM CDT WED JUN 4 2008/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY. WINDS WILL SUBSIDE
SLIGHTLY TONIGHT BUT THEN INCREASE ONCE AGAIN TO AROUND 20 TO 30
KNOTS WITH GUSTS TO AROUND 40 TO 45 KNOTS. AN AVIATION WEATHER
WARNING IS IN EFFECT UNTIL 9 PM CDT THIS EVENING...AND ANOTHER MAY BE
NECESSARY ON THURSDAY.
SCHNEIDER
PREV DISCUSSION... /ISSUED 255 PM CDT WED JUN 4 2008/
DISCUSSION...
DRYLINE HAS MOVED THROUGH ALL BUT THE FAR SOUTHEAST TEXAS
PANHANDLE AT MID AFTERNOON. THERE MAY BE AN OUTSIDE CHANCE THAT
A THUNDERSTORM OR TWO COULD FORM ALONG THIS FEATURE...SO WILL
WAIT UNTIL LAST MINUTE TO DECIDE ON WHETHER TO ADD POPS OR NOT.
WILL LEAVE WIND HIGHLIGHTS AND RED FLAG WARNINGS GOING AS
GRADIENT ONLY TIGHTENS THROUGH THIS EVENING AS UPPER SHORT WAVE
TROUGH APPROACHES.
UPPER SHORT WAVE MOVES FROM THE 4 CORNERS REGION THURSDAY
MORNING TO THE NEBRASKA PANHANDLE BY LATE IN THE AFTERNOON.
THIS WILL KEEP THE PANHANDLES ON THE DRY AND WINDY SIDE OF THIS
SYSTEM. WINDS COULD AGAIN APPROACH WIND ADVISORY CRITERIA FOR
MOST OF THE AREA AND OF COURSE FIRE WEATHER WILL ALSO BE A
CONCERN. WILL CONTINUE WITH THE FIRE WEATHER WATCH FOR
THURSDAY. THERE IS ANOTHER OUTSIDE CHANCE THAT A FEW SHOWERS OR
STORMS COULD GRAZE THE NORTHWEST CWA UNDER THE COLD CORE OF THE
LOW. HOWEVER...THIS RAIN WILL BE FALLING INTO VERY DRY AIR...SO
DO NOT THINK AT THIS TIME THAT THE CHANCE OF MEASURABLE PRECIP
IS ALL THAT GREAT.
A WIND SHIFT/WEAK COLD FRONT MAY MOVE ACROSS THE PANHANDLES THURSDAY
NIGHT...BUT WINDS WILL QUICKLY RETURN TO THE SOUTH ON FRIDAY. THESE
SOUTHERLY WINDS WILL ENCOURAGE MOISTURE RETURN...ESPECIALLY TO THE
SOUTHEAST PART OF THE TEXAS PANHANDLE BY FRIDAY NIGHT. WOULD NOT BE
COMPLETELY SURPRISED TO SEE A THUNDERSTORM OR TWO DEVELOP ON THE
NOSE OF THIS MOISTURE RETURN. FOR NOW WILL KEEP POPS JUST BELOW
MENTIONABLE AND LET LATER SHIFT TAKE ANOTHER LOOK AT IT.
THE PANHANDLES WILL REMAIN IN A SOUTHWEST FLOW ALOFT BETWEEN A TROUGH
ACROSS THE NORTHERN GREAT BASIN AND RIDGE OVER THE SOUTHEAST U.S.
THIS WILL PROBABLY HELP TO SET UP A DRYLINE ACROSS THE AREA THAT
WILL MOVE BACK AND FORTH ACROSS THE PANHANDLES THROUGH AT LEAST MID
WEEK NEXT WEEK. THE DEGREE OF THE MID LEVEL CAPPING INVERSION WILL
DETERMINE IF THIS DRYLINE STAYS DORMANT OR IF IT GETS ACTIVE. RIGHT
NOW WILL KEEP THE FORECAST DRY...BUT STAY TUNED.
FIRE WEATHER...
STRONG SOUTHWEST WINDS WILL CONTINUE THIS EVENING AND RELATIVE
HUMIDITIES WILL BE SLOW TO RECOVER. SO...WILL KEEP THE RED FLAG
WARNING GOING. STRONG SOUTHWEST WINDS WILL ONCE AGAIN SPREAD VERY
DRY AIR ACROSS THE REGION ON THURSDAY. SO...WILL KEEP THE
FIRE WEATHER WATCH GOING. IT LOOKS LIKE THE WINDS WILL
FINALLY FALL OFF THURSDAY NIGHT INTO FRIDAY MORNING.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...SHERMAN.
FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/14Hazardous weather outlook, Jun 5, 12:05 AM CDT, 4 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1205 AM CDT THU JUN 5 2008 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1205 AM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY SOUTH TO SOUTHWEST WINDS AND POOR OVERNIGHT RELATIVE HUMIDITY RECOVERIES WILL RESULTED IN ELEVATED FIRE WEATHER CONCERNS THROUGH TONIGHT. ALSO...THE BREEZY CONDITIONS WILL RESULT IN CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY AS THE COMBINATION OF WARM TEMPERATURES...STRONG WINDS AND LOW RELATIVE HUMIDITIES CONTINUES TO AFFECT THE PANHANDLES. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING ACROSS THE EXTREME EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORM CHANCES REMAIN RATHER LOW AS THE POSITION OF THE DRYLINE REMAINS UNCERTAIN...BUT ANY STORMS THAT DO DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:21 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 18 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.